Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

145 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is smoking Marijuana advisable while on Gabapentin?

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2859 Questions

default
Posted on Thu, 23 Mar 2017 in Smoking and Alcohol Addiction
Question: I have to ttake about 30 600 mg of gababentin now to get really high. I got addicted to it when I was away. I am a good person. REtired from local union # 3. My son is gradutation from XXXXXXX COLLEGE, and my daughter is going to be a flight attanted. {i can't spell lol}. I drink about 12 beers every other day, and smoke pot about 2 times a week. Here is my question."Is it ok to smoke it. IS IT OK TO SMOKE IT" WILL IT MESS UP MY LUNGS HEART ECT........
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
It will definitely affect you negatively

Detailed Answer:
Dear XXXXXXX
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

From the available description I feel there is substantial risk to your health coming from the current use of prescription as well as illegal substances. 12 beers a day is enough to suppress your central nervous system to a great extent which can further compromised by use of gabapentin.

Above these two substances if you smoke pot it may cause irritation of your lungs and bronchi. For a healthy person this kind of irritation is ok and can be dealt effectively but for a person who is severely intoxicated may slip into coma and death.

I like to conclude that combination of substance abuse may harm you to a great extent such as coma and death.

I hope this assists you.
If you have more questions I will be glad to assist you further.
If you do not have more questions, please close the discussion and if possible rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Ashok Kumar 2 hours later
Basically I am really Ok with the beer and Weed.. I Am very Healthy, and very well educated on Health, Anatomy, And diet. I swim and play lots of paddle ball...Never smoked a ciggerate in my life....Thanks for your answer on the weed. It really irritates my throat, but in a few days I am ok...I wont' worry to much on that....Big concern is the Gabapentin.....Will it have long ffects on me....?..ALSO TAKE ABOUR 200-300mg of sequel every night.....Passed out on floor 3 times from all the combinations.....Will the serequel have long term side effects on me...I AM affriad of a coma....a month ago , i passe out on the flooe and could'nt get up for about half hour. When I did, I fell again, and really thought I was going to die.....Thank you for your help....
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for follow up.

Gabapentin in the dosage can have seizures and other neurological toxicity such as ataxia and I feel it should be avoided with professional support. I am of the opinion that if it is continued in current manner there is high chance of development of status epilepticus during withdrawal of gabapentin.

Regarding seroquel I do not think it have long term side effects at current dose while considering your life style. In case due care is not taken for exercise you may develop obesity and other metabolic side effects.

I hope this helps you further.
Thanks and regards.

Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Seroquel

doctor1 MD

Is there a med available in a Generic form (for insurance and financial purposes) that is similar to invega that can help a patient diagnosed with Wernicke s encephalopathy? My brother takes invega 3MG and Seroquel, which we get in a generic. Healthcare changes has made us suddenly responsible for paying $400 per month for the Invega. Any suggestions?

doctor1 MD

Hello Dr. Grief. I am a 50 year old female being treated for bipolar 2 and am taking seroquel 75mg and divalproex sodium 750 for some time. I don t feel well now. Having many side effects? What can I do to feel better and be responsible for my well being?

doctor1 MD

Hello I am a 16 year old female on several medications I ve been taking daily for years. I want to know what effect they re having on my body and the long term effects these will have on my body. I take one pill of Seroquel XR(150mg), three pills of Prozac(20mg each), one Adderall XR(20mg), and one Lamictal(200mg). Lately I haven t been eating healthy because nothing seems good to me.

doctor1 MD

Hi,I m a 50 y/o female in fair/good health and about 20 lbs. overweight. Last late summer I had a few episodes of what I thought was heat exhaustion and actually went to the ER once. I stayed hydrated, rested often, took frequent breaks in the shade or air conditioning, etc., but it still happened. Now that it s getting warm again (it s sometimes in the 80 s now), I m starting to have the same problem. Yesterday it began when I was working inside (the house was about 75 degrees). I am taking Vesicare, Omeprazole, and Seroquel and have Sarcoidosis (but it s in remission at present). I have made sure I take all the preventative measures when in the heat, but it seems to happen anyway. The symptoms start with head pounding, increased heart rate, weakness. Then I feel sort of dizzy and somewhat nauseated. If it continues, the head pounding increases and I then begin to feel somewhat disoriented, very tired, more dizzy, and then it will progress to fainting if left untreated. I have also had a few occasions where I get in the car with the air on, start to feel better, drive home, then when I get out of the car, it hits me again when I stand up and begin walking. After a bad episode, I will feel exhausted sometimes for hours afterwards. I did ask my Urologist about the Vesicare as a possible cause, but he said it wasn t. Any ideas why and how I can cure this problem?

doctor1 MD

chronic constipation due to seroquel

doctor1 MD

im on 20 mg of viibryd . 100mg seroquel . 80mg nexium 10mg baclofen hard to start peeing. no blood no pain. ?

doctor1 MD

I accidentally took a Carbidopa and a Seroquel of my husband's thinking they were Tylenol will I be okay